MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP3012X
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one nc euphora rx catheter balloon to treat a mildly tortuous, moderately calcified lesion with 99% stenosis in the mid obtuse marginal (om).Under ultrasound guidance the right common femoral artery (cfa) was accessed.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated with a 2.5x15mm semi compliant balloon.The device passed through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that balloon deflation difficulties occurred following the first inflation.It was detailed that a 6f ebu 4.5 guide catheter was difficult to engage the left main (lm) coronary artery and a non-medtronic wire at the distal om1.It was noted to be very likely calcified and was difficult to traverse the mid-left anterior descending (lad) lesion.It was successfully completed.An additional 0.014 non-medtronic wire was pass to the distal om1 to help buddy wire the circumflex system.Following pre-dilation with a sc balloon, there was a brisk timi-3 flow down the om1.A 2.75x26mm onyx frontier stent was deployed in the mid om1.The nc euphora was used for post-dilation however, it was unable to deflate as there was a possible kink in the shaft.It was attempted to manually deflate the balloon.The stopcock was removed and multiple ablations were attempted.The nc euphora was removed with a guide as one unit.A new 6f ebu 4.5 guide catheter was utilized to engage the lm coronary artery.Final angiography demonstrated brisk timi-3 flow down the lm, lad and left circumflex artery. it was noted that the patient tolerated the procedure very well.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the launcher device was inspected with no issues noted.The launcher device was prepped per ifu with no issues noted.Annex d code.Correction: the lesion was pre-dilated with a 2.5x26mm sc balloon.Annex a code.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a 50/50 concentration of contrast/saline was used.It was not difficult to remove the protective sheath and packaging stylette.No inflation difficulties were noted during inflation of the device.A pressure of 10 atm was applied for each inflation.The device was not moved or repositioned while inflated.No issues were noted when deploying the onyx frontier device.Multiple deflations were attempted.Difficulties were experienced when removing the balloon.The balloon was pulled back inflated through the guide.It got stuck in the sheath while inflated.Product analysis: the device was received for analysis.The device returned inserted into a 6fr launcher and an non-medtronic introducer.A non-medtronic guide wire was returned with the device.A disconnected non-medtronic y-connector was also returned with the launcher.The inflated balloon was entrapped in the introducer upon return.Kinks were evident on the hypotube.Kinks were evident on the inner member and distal shaft.When placed in the water bath, the balloon released with no issues.The balloon was inflated on device return.The inflated balloon could not be retracted back through the tip of the launcher.Proximal balloon bond/inflation lumen was necked.It was not possible to preform deflation testing due to the condition of the proximal bond/ inflation lumen.No other deformation evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17821210
Report Number9612164-2023-04363
Device Sequence Number11348628
Product Code LOX
UDI-Device Identifier00643169395862
UDI-Public00643169395862
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Model NumberNCEUP3012X
Device Catalogue NumberNCEUP3012X
Device Lot Number226923561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/04/2023
11/03/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/03/2023
11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight122 KG